| Model Number |
8229737 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/19/2021
Type of Reportable Event
Malfunction
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that electrode check never passed on channel 2 (red) on the nim vital neuromonitor during a thyroidectomy.It was checked several times.Thereafter all connections were switched to nim 3.0 response with same result, i.E.Red channel (#2) never passed electrode check.Same neuromonitor was used for three other patients on same day in same operating room with same setup, so surgeon concluded that the tube was not working correctly.There was 45 minutes delay in the procedure as a result of this event.The procedure was completed with the reported device.There was no known patient impact reported.On follow up there was no patient impact.
Additional Manufacturer Narrative
H3: analysis of the device found visually, the tube was overly bent.The customer made multiple attempts to manipulate and troubleshoot the device to function correctly.Electrically, the resistance from end to end shall be less than 200 ohms and the actual measurements were all out of specification as a result to the bending of the tube.In the returned condition, there was an out of specification condition identified.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting guidance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
G2: section g2 updated for foreign.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.